Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Omaha, NE

March 31, 2007Otoe County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 31, 2007, 12:55 PM CDT for Otoe County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 12:55 PM CDT (17:55 UTC)
Expired
Mar 31, 2007, 1:32 PM CDT
In force
37 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Otoe County, NE

The radar

The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:38 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 311756
SVROAX
NEC131-311845-
/O.NEW.KOAX.SV.W.0039.070331T1755Z-070331T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1255 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTOE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 145 PM CDT

* AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TALMAGE...OR ABOUT 30 MILES WEST OF 
  TARKIO...AND MOVING NORTH AT 35 MPH. ANOTHER STORM PRODUCING HAIL
  WAS LOCATED NEAR OTOE MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LORTON VILLAGE BY 100 PM CDT...
  DUNBAR BY 110 PM CDT...
  OTOE BY 115 PM CDT...

HAIL THE SIZE OF NICKELS OR LARGER IS EXPECTED WITH THIS STORM. GO TO
A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND
GLASS DOORS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN IOWA.

LAT...LON 4052 9634 4051 9581 4079 9592 4078 9631

$$

MILLER/FOBERT
3 follow-up statements
000 
WWUS53 KOAX 311813
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
111 PM CDT SAT MAR 31 2007

NEC131-311845-
/O.CON.KOAX.SV.W.0039.000000T0000Z-070331T1845Z/
OTOE NE-
111 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR OTOE COUNTY...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NEBRASKA CITY...OR ABOUT
24 MILES NORTHWEST OF TARKIO...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL MOVE ACROSS NEBRASKA CITY...
  BETWEEN 115 AND 125 PM CDT

THIS STORM MAY PRODUCE HAIL 3/4 INCH IN DIAMETER OR LARGER. SEEK A
STURDY SHELTER IMMEDIATELY. STAY AWAY FROM WINDOWS AND GLASS DOORS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING 
FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA.

LAT...LON 4052 9634 4053 9575 4079 9585 4078 9631

$$

MILLER/FOBERT
000 
WWUS53 KOAX 311828
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
127 PM CDT SAT MAR 31 2007

NEC131-311845-
/O.CON.KOAX.SV.W.0039.000000T0000Z-070331T1845Z/
OTOE NE-
127 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR OTOE COUNTY...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTH OF NEBRASKA CITY...OR ABOUT 34 
MILES SOUTH OF OMAHA...MOVING NORTHWEST AT 40 MPH.

THIS STORM WILL AFFECT THE NORTHEAST CORNER OF OTOE COUNTY THROUGH 
135 PM CDT.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL AND OR DAMAGING WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING 
FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA.

LAT...LON 4052 9634 4053 9575 4079 9585 4078 9631

$$

MILLER/FOBERT
000 
WWUS53 KOAX 311832
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
132 PM CDT SAT MAR 31 2007

NEC131-311842-
/O.CAN.KOAX.SV.W.0039.000000T0000Z-070331T1845Z/
OTOE NE-
132 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR OTOE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA...
THUS THE WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING 
FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA.

LAT...LON 4052 9634 4053 9575 4079 9585 4078 9631

$$

MILLER/FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:47 AM CDT, 9 hours 8 minutes earlier.

Area forecast discussion, Mar 31, 3:47 AM CDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
347 AM CDT SAT MAR 31 2007

.DISCUSSION...
FLOOD POSSIBILITY AND SEVERE WEATHER POTENTIAL TODAY ARE THE PRIMARY
FORECAST CONCERNS.

MAIN UPPER LOW PRESSURE SYSTEM TO AFFECT OUR AREA TODAY WAS SPINNING
INTO SOUTHWEST KANSAS THIS MORNING. DRY SLOT ALREADY NOTED IN SOUTH
CENTRAL KANSAS...AND MODELS FORECASTING THIS TO ENTER SOUTHERN CWA
LATER THIS MORNING. ARC OF MODERATE TO SOMETIMES HEAVY RAIN HAS BEEN
PERSISTENTLY SHIFTING NORTH INTO NORTHEAST NEBRASKA THIS
MORNING...WITH ONLY POCKETS OF MODERATE RAIN OVER THE SOUTHERN HALF
OF THE CWA. HEAVIEST RADAR-ESTIMATED 3-HOUR PRECIPITATION AMOUNTS
WERE BETWEEN 1 AND 1.5 INCHES...AND THOSE WERE RELATIVELY SPOTTY
AREAS. WITH RADAR TRENDS SHOWING DECREASING INTENSITY AND COVERAGE
OF RAIN IN SOUTHERN CWA...FEEL FLOOD WATCH IS NO LONGER NECESSARY
THERE THIS MORNING. IN THE FAR NORTH...FLASH FLOOD GUIDANCE NUMBERS
ARE RELATIVELY LOW...WITH 6-HOUR AMOUNTS 1.5 INCHES OR LESS. FEEL
COMBINATION OF RAIN THIS MORNING AND POTENTIAL FOR LINGERING RAIN
INTO THE AFTERNOON...ALONG WITH ALREADY PRIMED SOIL CONDITIONS...
WILL KEEP FLOOD WATCH GOING FOR THE NORTHWEST CWA THROUGH THIS
AFTERNOON.

SEVERE WEATHER POTENTIAL TODAY WILL HINGE UPON DRY SLOT WORKING INTO
THE CWA PROVIDING LOW LEVEL WARMING UNDER APPROACHING UPPER LOW.
WITH CLEAR SKIES NOTED ON MORNING SATELLITE PICTURES...THIS
POSSIBILITY IS LOOKING MORE LIKELY. CAN NOT ARGUE WITH MODELS
FORECASTING A WEDGE OF INSTABILITY ROTATING NORTH THROUGH SOUTHEAST
NEBRASKA INTO WESTERN IOWA EARLY THIS AFTERNOON...COINCIDENT WITH
COLDER MID LEVEL TEMPERATURES UNDER UPPER LOW. LOW LEVEL CONVERGENCE
AND LAPSE RATES WILL BE SUFFICIENT TO GET STORMS ROLLING...AND
TURNING IN LOWER ATMOSPHERE SUGGEST MINI SUPERCELLS POSSIBLE.
LOCATION OF SURFACE BOUNDARIES WILL HAVE TO BE DIAGNOSED LATER THIS
MORNING TO DETERMINE AREAS OF ENHANCED LOW LEVEL CONVERGENCE AND
TURNING...BUT LARGER SCALE MODEL OUTPUT OF 0-1KM EHI POINTS TO AT
LEAST SOME BRIEF TORNADO POTENTIAL.

AS UPPER LOW TRACKS NORTHEAST OVERNIGHT...EXPECT RAIN TO END FROM
SOUTHWEST TO NORTHEAST SUNDAY MORNING. WESTERLY FLOW SUNDAY SHOULD
WARM TEMPS BACK INTO THE 60S...THEN WARMER STILL ON MONDAY AS WARM
ADVECTION AHEAD OF NEXT COLD FRONT SETS UP. COULD SEE TEMPS CLOSE TO
80 IN THE SOUTHERN CWA WITH 850 TEMPS WELL INTO THE MID TEENS.

COLD FRONT WILL ROLL THROUGH THE CWA MONDAY NIGHT BRINGING COOLER
TEMPS FOR MUCH OF THE REST OF THE WEEK. SOME SHOWERS OR THUNDER
POSSIBLE WITH COLD FRONT MONDAY NIGHT...AND LINGERING SHOWERS NORTH
ON TUESDAY. RAIN/SNOW POTENTIAL IS ALSO A CONCERN IN THE NORTH AS
850 TEMPS DROP BELOW ZERO...BUT WARM GROUND TEMPERATURES SHOULD NOT
ALLOW ACCUMULATION. GFS SHOWS 850 TEMPS CLOSE TO 10 BELOW
WEDNESDAY...BUT SUNSHINE AND NORTHWEST FLOW SHOULD PUSH TEMPS INTO
THE 50S. WILL LIKELY SEE SUB-FREEZING TEMPERATURES FOR MUCH OF THE
CWA THURSDAY MORNING BEFORE GRADUAL WARMING TREND SETS UP FOR LATE
IN THE WEEK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THROUGH THIS EVENING FOR NEZ011-012-016>018.

IA...NONE.
&&

DERGAN
Hazardous weather outlook, Mar 31, 10:46 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1046 AM CDT SAT MAR 31 2007

NEZ011-012-016>018-312300-
ANTELOPE-CEDAR-KNOX-PIERCE-WAYNE-
1046 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS POSTED THROUGH THE AFTERNOON. SHOWERS AND SCATTERED
THUNDERSTORMS ARE EXPECTED INTO THE EVENING AS A LOW PRESSURE SYSTEM
MOVES NORTHEAST ACROSS THE REGION. NEARLY SATURATED SOILS FROM RECENT
RAIN WILL ALLOW MUCH OF THE CURRENT RAIN TO RUNOFF INTO CREEKS AND
STREAMS. FLOODING OF THESE WATERWAYS AND OF LOW SPOTS ON ROADS IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUB FREEZING TEMPERATURES ARE LIKELY WEDNESDAY MORNING AND THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT PLEASE REPORT ANY FLOODING.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-050>053-
065>068-078-088>093-312300-
BURT-BUTLER-CASS-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-
OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON-
1046 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND
POSSIBLY TORNADOES ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST
IOWA INTO EARLY EVENING. THUNDERSTORMS SHOULD DEVELOP AS A LOW
PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. SOME HEATING WITH
VARIABLE CLOUDINESS WILL INCREASE THE AMOUNT OF INSTABILITY FOR
THUNDERSTORMS WITH HAIL. LOW LEVEL WIND SHEAR WILL BE SUFFICIENT FOR
ISOLATED TORNADOES AS WELL...ESPECIALLY ALONG AND EAST OF A LINE FROM
AROUND BEATRICE TO FREMONT AND PENDER.

THE THUNDERSTORM ACTIVITY SHOULD MOVE NORTHEAST OF THE AREA BY MID
OR LATE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUB FREEZING TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING...AND
ESPECIALLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR PARTS OF THE AREA INTO EARLY
EVENING.

NEZ030>032-042-043-312300-
BOONE-COLFAX-MADISON-PLATTE-STANTON-
1046 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING
AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. A FEW
STRONG STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUB FREEZING TEMPERATURES ARE LIKELY WEDNESDAY MORNING AND THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

MILLER

In the hours before

Local storm report, Mar 31, 12:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1253 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             1 S BENNET              40.67N 96.51W
03/31/2007  E0.75 INCH       LANCASTER          NE   PUBLIC

&&

JEKLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:37 AM CDTSevere Thunderstorm WarningOAXLancaster53 min
Mar 31, 11:54 AM CDTTornado WarningOAXJohnson, Otoe36 min
Mar 31, 12:59 PM CDTSevere Thunderstorm WarningOAXSaunders46 min
Mar 31, 1:06 PM CDTSevere Thunderstorm WarningOAXCass39 min
Mar 31, 1:25 PM CDTSevere Thunderstorm WarningOAXSarpy35 min
Mar 31, 1:43 PM CDTSevere Thunderstorm WarningOAXCass17 min
Mar 31, 1:53 PM CDTSevere Thunderstorm WarningOAXSarpy24 min
Mar 31, 2:00 PM CDTSevere Thunderstorm WarningOAXDouglas45 min
Mar 31, 2:02 PM CDTSevere Thunderstorm WarningOAXDodge28 min
Mar 31, 2:12 PM CDTSevere Thunderstorm WarningOAXWashington39 min
Mar 31, 2:32 PM CDTTornado WarningOAXWashington18 min
Mar 31, 2:34 PM CDTTornado WarningOAXBurt26 min
Mar 31, 2:57 PM CDTSevere Thunderstorm WarningOAXThurston48 min
Mar 31, 3:10 PM CDTSevere Thunderstorm WarningOAXThurston35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.